Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 30, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Oct 12, 2021, 4:07 AM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 4:07 AM MDT (10:07 UTC)
- Expired
- Oct 12, 2021, 1:50 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS75 KPIH 121007 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 407 AM MDT Tue Oct 12 2021 IDZ054-130200- /O.NEW.KPIH.LW.Y.0030.211012T1007Z-211013T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 407 AM MDT Tue Oct 12 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...North wind 10 to 20 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir in eastern Idaho. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Strong wind and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello Messick
1 follow-up statement
780 WWUS75 KPIH 121950 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 150 PM MDT Tue Oct 12 2021 IDZ054-122100- /O.CAN.KPIH.LW.Y.0030.000000T0000Z-211013T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 150 PM MDT Tue Oct 12 2021 ...LAKE WIND ADVISORY IS CANCELLED... Wind speeds have decreased and become more northwesterly bisecting the axis of American Falls Reservoir and thus the Lake Wind Advisory has been cancelled for the remainder of the evening. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Oct 12, 4:01 AM MDT, 6 minutes earlier.
Area forecast discussion, Oct 12, 4:01 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 401 AM MDT Tue Oct 12 2021 .SHORT TERM...Today through Thu night. Winter storm currently overhead has gone well above expectations, and the Advisory for the Idaho Falls-Rexburg-St Anthony area had to be upgraded to a warning late last night. Snow will diminish in the early morning for the central Idaho mountains, and the moderate to heavy snow of the Snake River plain and southern/eastern highlands will continue during the rest of the morning. Then light snow will take over, with the northwesterly and northerly flow generating some upslope-enhanced showery snow mainly in the eastern highlands, from the Montana border to the Utah border. However, right on the heels of this storm leaving, the next storm, definitely a weaker one, but still a snow maker, will arrive on Wed night. chances are better now for snow accumulation, with lower elevations receiving a rain/snow mixture. This storm is slow to clear as well, once again the upslope in the eastern highlands lingering through Thu night. Temperatures will warm today, but cool with the Wed night low on Wed afternoon. Then returning to a warming trend for Thu. However, don't expect any temperatures to go above the middle 40s. Overnight lows will be bitter cold in the high elevation basins, and even Snake River plain lows dropping into the teens. Messick .LONG TERM...Friday through next Tuesday. Long range ensemble models are in agreement for Friday morning with an upper level trough exiting east. The next shift in weather comes in the form of a series of upper level ridges, bringing dry and seasonable conditions back to the area. What snow did accumulate during the week will continue melting at lower elevations with high temperatures rebounding into the upper 40s and 50s through the period. An upper level trough is expected to move across Northern Idaho and Montana during the day Monday, giving southeast Idaho more predominant northwesterly flow. There is a chance for our furthest north areas to see a dusting of snow at higher elevations with this system. This cools things down a few degrees to start off next week, before a warming trend continues for the rest of the week. Highs midweek next week could get into the mid 60s underneath those series of upper level ridges, bringing continued dry conditions. MacKay && .AVIATION...Predominately VFR conditions at BYI and SUN, while IFR conditions persist at PIH, IDA, and DIJ sites through approximately noon Tuesday. Precipitation mostly limited to the eastern-most TAF sites for the current forecast period, as the current upper trough lifts into Colorado Tuesday afternoon. Partial clearing by tonight, as drier conditions move into the region during the afternoon and evening hours, lending to more favorable MVFR and VFR conditions. Cropp && .FIRE WEATHER...Winter Storm Warnings and Winter Weather Advisory continue until mid-day in eastern locations, with the central Idaho mountain Advisories ending this morning. This is not the end of snow, just the moderate and heavy snow. Lingering light snow will continue mostly in the Eastern Idaho Dispatch AOR. Another low moves into central and eastern Idaho on Wed night and Thu. This keeps the cloud cover, high humidity, and cold temperatures with precipitation going, especially over the northern areas. It appears to finally be done on Fri, with high pressure building back in for that day and Sat. Another weak low makes an approach on Sun afternoon, but only affects the Salmon-Challis NF. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT today for IDZ052-054- 056>058-060-062>065. Winter Weather Advisory until 6 AM MDT early this morning for IDZ068>075. Lake Wind Advisory until 8 PM MDT this evening for IDZ054. Winter Storm Warning until noon MDT today for IDZ053-066-067. &&
In the hours before
Local storm report, Oct 12, 12:43 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1243 AM MDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM SNOW 1 ESE IDAHO FALLS 43.48N 112.01W
10/11/2021 M4.5 INCH BONNEVILLE ID TRAINED SPOTTER
&&Local storm report, Oct 12, 1:24 AM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
124 AM MDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM SNOW REXBURG 43.83N 111.78W
10/12/2021 E5.0 INCH MADISON ID PUBLIC
&&Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.